Alert archive / California / Wind Advisories in 2006
Wind Advisory 39, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 30, 2006, 12:23 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2006, 12:23 PM PDT (19:23 UTC)
- Expired
- Jul 30, 2006, 8:14 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 301923 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1223 PM PDT SUN JUL 30 2006 CAZ059-310130- /O.NEW.KLOX.WI.Y.0039.060730T1923Z-060731T0400Z/ ANTELOPE VALLEY- 1223 PM PDT SUN JUL 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONG ONSHORE FLOW THROUGH THE ANTELOPE VALLEY TODAY WILL CREATE WINDS IN EXCESS OF 35 MPH AT TIMES THROUGH THE EVENING HOURS. LOCAL WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...ESPECIALLY IN THE WESTERN PORTION...BETWEEN INTERSTATE 5 AND LANCASTER. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY. HIGHWAYS AFFECTED INCLUDE HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
2 follow-up statements
000 WWUS76 KLOX 302201 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 PM PDT SUN JUL 30 2006 CAZ059-310400- /O.CON.KLOX.WI.Y.0039.000000T0000Z-060731T0400Z/ ANTELOPE VALLEY- 301 PM PDT SUN JUL 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. STRONG ONSHORE FLOW THROUGH THE ANTELOPE VALLEY TODAY WILL CREATE WINDS IN EXCESS OF 35 MPH AT TIMES THROUGH THE EVENING HOURS. LOCAL WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE...ESPECIALLY IN THE WESTERN PORTION...BETWEEN INTERSTATE 5 AND LANCASTER. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY. HIGHWAYS AFFECTED INCLUDE HIGHWAYS 14 AND 138. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 310314 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 814 PM PDT SUN JUL 30 2006 CAZ059-310415- /O.CAN.KLOX.WI.Y.0039.000000T0000Z-060731T0400Z/ ANTELOPE VALLEY- 814 PM PDT SUN JUL 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE ANTELOPE VALLEY HAVE DIMINISHED BELOW ADVISORY LEVEL...BUT WILL STILL BLOW 15 TO 25 MPH OUT OF THE SOUTHWEST...WITH LOCAL GUSTS TO 45 MPH OVERNIGHT. $$ MOYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 30, 11:02 AM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 30, 11:02 AM PDT, 1 hour 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED AVN NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1102 AM PDT SUN JUL 30 2006 .SHORT TERM (TODAY-TUE)...6000+ FT MARINE/MOIST LAYER CONTINUES TODAY WITH CLOUDS WELL UP THE COASTAL MTN SLOPES. AT THE SAME TIME WEVE GOT LOWER CEILINGS ALONG THE COAST ASSOCIATED WITH A SECOND AND LOWER INVERSION WITH SOME PATCHY FOG AND DRIZZLE. DONT SEE MUCH CHANGING TODAY FROM SAT WITH REGARD TO SKY CONDITIONS. PROFILERS GENERALLY RUNNING A COUPLE DEGREES COOLER AND GRADIENTS ARE STRONGER ONSHORE SO IT SHOULD BE A LITTLE COOLER IN MOST AREAS. INCREASING ONSHORE FLOW TODAY WILL ENSURE ANOTHER DAY OF GUSTY WINDS IN THE ANTELOPE VALLEY. WINDS ALREADY PICKING UP THIS MORNING AND MIGHT HAVE TO CONSIDER A WIND ADVISORY THIS AFTERNOON. A REMNANT CIRCULATION FROM AN OLD TROPICAL STORM IS SPINNING ABOUT 500 MILES SOUTHWEST OF LAX AND DRIFTING SLOWLY NORTH. MODELS CONTINUE TO WEAKEN IT AND STRETCH IT OUT AS THE TROF ALONG THE WEST COAST DEEPENS MONDAY AND TUESDAY. NOT SURE EXACTLY WHAT IMPACT THIS WILL HAVE FOR US BUT AT BEST THERE WILL BE LITTLE CHANGE AND AT WORSE IT COULD INSTIGATE A LITTLE MORE WIDESPREAD DRIZZLE. AS PREVIOUS SHIFTS INDICATED THE AIRMASS GETS CONSIDERABLY DRIER TUESDAY AS SOUTHERLY FLOW SHIFTS TO NORTHWEST BEHIND THE TROF. AROUND THIS SAME TIME NORTHWEST FLOW WILL BE INCREASING ALONG OUR COASTAL WATERS, WHICH LIKELY WILL INDUCE MORE COASTAL UPWELLING AND A SIGNIFICANT DROP IN SSTS. IN TURN, WE SHOULD SEE OVERNIGHT LOWS DROPPING TO MORE NORMAL LEVELS AND DAYTIME HIGHS WILL BE COOLER AS WELL. .LONG TERM (WED-SAT)...NOT MUCH CHANGE THROUGH THE LATTER PORTION OF THE WEEK INTO NEXT WEEKEND. LONG WAVE TROF REMAINS IN PLACE WITH A DRY WEST TO SOUTHWEST FLOW ALOFT. A FEW LITTLE IMPULSES WILL PASS THROUGH THE TROF FROM TIME TO TIME, POSSIBLY CAUSING SOME ISOLATED DRIZZLE DURING THE LATE NIGHT/EARLY MORNING HOURS. OTHERWISE, EXPECT THIS DEEP MARINE LYR PATTERN TO CONTINUE SOUTH OF PT CONCEPTION WITH PARTLY CLOUDY SKIES BY AFTERNOON. && .AVIATION...UPPER LEVEL HIGH CENTERED OVER AZ WITH A WEAK TROUGH CENTERED ALONG 125W AND MODERATE S FLOW OVER THE AREA. UPPER LEVEL MOISTURE WILL CONTINUE TO STREAM N WELL OFFSHORE TODAY THEN BEGIN TO SHIFT EAST MON MORNING AS A TROUGH OFF THE PAC NW APPROACHES NRN CA. RELATIVELY DEEP LOW LEVEL MOISTURE WILL PERSIST OVER THE AREA WITH CLOUD TOPS NEAR 6.2KFT. NW LOW LEVEL FLOW WILL ACCELERATE OVER THE COASTAL WATERS NORTH OF POINT CONCEPTION OVERNIGHT IN RESPONSE TO THE PACIFIC HIGH BUILDING EAST AND LOW CLOUDS WILL MIX OUT WITHIN THE THE DESCENDING FLOW ALONG THE SLO/SB COUNTY COAST MON MORNING. CATALINA EDDY WILL DEVELOP OVERNIGHT AS WELL AND LOW CLOUDS WILL PERSIST NEARSHORE AS WELL AS OVER THE COASTAL VALLEYS. MEX/MAV WERE SIMILAR THOUGH HAVE DEVIATED AND INDICATED LOWER CIGS ESPECIALLY NORTH OF POINT CONCEPTION MON MORNING AS WELL AS INDICATED VFR CONDITIONS THIS AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...WOFFORD AVIATION...FORWOOD
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN JUL 30 2006 CAZ034>041-044>047-051>054-059-087-088-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY LOCAL WIND GUSTS OF 45 TO 50 MPH WILL OCCUR TODAY IN THE MOUNTAINS AND DESERTS...MOSTLY ON EXPOSED RIDGELINES. THESE WINDS COULD ALSO STIR UP SOME AREAS OF BLOWING DUST. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.